I just read that certain vitamins such as K and C have a negative effect on Coumadin - does this mean that daily multi-vitamins which contain these vitamins should be stopped? Or would the normal recommended dosages of these vitamins in the multi-vitamins are ok?
Does afib ever go away on it's own? It seems like the few times I tried decreasing my medication - the palpatitions increase in intensity if not in freqency. Are we stuck with medication for the rest of our lives?
Vitamin K counteracts the effects of coumadin. You should not take any multi-vitamin which may contain vitamin K while you are on coumadin. Vitamin C is not known to interact with coumadin as severely as vitamin K.
If are continuing to experience severe symptoms associated with your atrial fibrillation, I would recommend seeing a specialist in electrophysiology. This is a doctor who specializes in rhythm disturbances such as atrial fibrillation. You may be candidate for more aggressive medical therapy or for an atrial fibrillation ablation. I would recommend contacting the Cleveland Clinic's web site (www.ccf.org) for more information or calling to schedule an appointment at 1-800-CCF-CARE.
From one a-fib coumadin patient to another ,when I eat a lot of green vegetables high in VitaminK in the summer my blood levels go a little wacky and my coumadin dose has to be adjusted to the appropriate dosage.My doc and some studies I've read say no to vitamins IF you are eating a balanced diet containing all necessary food groups and amounts.If you maintain the same diet usually INR will remain the same and not flucuate much from month to month. As far as the A-fib is concerned my info says not usually for disappearing.If the a-fib is the result of valve problems and the ventricle enlarging then if the valve is repaired it sometimes goes away.Unfortunately, most of us are stuck with it for life,as we age the incidence of atrial fib increases.
I too am on lifetime coumadin and aware of the necessity
to juggle Vit K intake to maintain a proper INR.
A drawback of Coumadin is that it creates a deficiency
of Vit K in order to anticoagulate.
There is research coming in on the effects of Vitamin
K deficiency and increased osteoporosis. Although the anticoagulation
needs take priority here, is there any hopes that the new
oral anticoagulant, EXANTA (Ximelagatron) may, in the
future, be a reasonable substitute for coumadin for those
under treatment for osteoporosis? Might it too have a
side effect worse than Coumadin? Liver?
I realize that this is early on,but looking down the
road to a possible bone fractures that may be
exacerbated by low Vit K, causes me concern.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.